MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5551-G-320
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
As reported: patient had visual patella tilt with pain and noise.The femoral component, 4x9 cr insert, and patellar component of the patient's left knee were revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding pain and noise involving a triathlon patella was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: the event description states: "patient had visual patellar tilt and pain and noise.Femoral component, 4/9 cr insert and patellar component.Revised."(b)(6) 2015 operative report left tka diagnosis osteoarthritis left knee.Morbid obesity - bmi 41.General anesthesia/ no tourniquet.Triathlon components #4 left cr uncemented femoral, #4 uncemented tibial component, #4/9mm cr x3 insert, 32/10 all poly asymmetric patella cemented with palacos cement.Uncomplicated surgery.Photo of x-rays dated (b)(6) 2015 ap both knees, patellar views both knees, lateral right knee demonstrating bilateral tka.Right uncemented and nominal, left uncemented femoral and tibial components and cemented poly patellar component, nominal.(b)(6) 2020 photo of portion of implant journal entry: femoral #4 left triathlon cr beaded, #4 triathlon, tritanium tibial component, #4/9mm x3 tibial insert, 32/10 symmetric patella, palacos bone cement.No clinical or pmh, no revision operative report, no dated serial x-rays, no examination of explanted components.Based upon the information available for review, neither confirmation of the event description nor preparation of a medical report is possible for this case.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported patient had visual patella tilt with pain and noise.A review of the provided medical records by a clinical consultant stated the following comment: the event description states: "patient had visual patellar tilt and pain and noise.Femoral component, 4/9 cr insert and patellar component.Revised."(b)(6) 2015 operative report left tka diagnosis osteoarthritis left knee.Morbid obesity - bmi 41.General anesthesia/ no tourniquet.Triathlon components #4 left cr uncemented femoral, #4 uncemented tibial component, #4/9mm cr x3 insert, 32/10 all poly asymmetric patella cemented with palacos cement.Uncomplicated surgery.Photo of x-rays dated 10/15/15 ap both knees, patellar views both knees, lateral right knee demonstrating bilateral tka.Right uncemented and nominal, left uncemented femoral and tibial components and cemented poly patellar component, nominal.9/1/20 photo of portion of implant journal entry: femoral #4 left triathlon cr beaded, #4 triathlon, tritanium tibial component, #4/9mm x3 tibial insert, 32/10 symmetric patella, palacos bone cement.No clinical or pmh, no revision operative report, no dated serial x-rays, no examination of explanted components.Based upon the information available for review, neither confirmation of the event description nor preparation of a medical report is possible for this case.The event was not confirmed.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRIATHLON ASYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10570002
Report Number0002249697-2020-01971
Device Sequence Number2618299
Product Code MBH
UDI-Device Identifier07613327014815
UDI-Public07613327014815
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number5551-G-320
Device Catalogue Number5551-G-320
Device Lot Number408T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient Weight118